Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 59, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 6, 2009, 9:25 AM CDT for Madison County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 9:25 AM CDT (14:25 UTC)
- Expired
- May 6, 2009, 9:47 AM CDT
- In force
- 22 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 4:03 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 061425
TORHUN
ALC089-061500-
/O.NEW.KHUN.TO.W.0059.090506T1425Z-090506T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
925 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1000 AM CDT
* AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO NEAR MERIDIANVILLE...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
MOORES MILL.
DEPOSIT.
NEW MARKET.
PLEVNA.
SIGNIFICANT DAMAGE HAS BEEN REPORTED WITH THIS STORM IN THE CITY OF
MADISON...INCLUDING SEVERE DAMAGE TO HOMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3496 8629 3496 8628 3494 8625 3492 8627
3494 8629 3493 8632 3491 8632 3489 8633
3478 8659 3487 8667 3499 8646 3500 8632
TIME...MOT...LOC 1424Z 231DEG 32KT 3485 8658
$$
CBD2 follow-up statements
000
WWUS54 KHUN 061436
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
936 AM CDT WED MAY 6 2009
ALC089-061500-
/O.CON.KHUN.TO.W.0059.000000T0000Z-090506T1500Z/
MADISON AL-
936 AM CDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN MADISON COUNTY...
AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SULPHUR SPRINGS
...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
MARKET AND PLEVNA.
SIGNIFICANT DAMAGE WAS REPORTED WITH THIS STORM EARLIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3498 8631 3497 8631 3494 8625 3492 8627
3494 8629 3493 8632 3491 8632 3489 8634
3482 8649 3493 8656 3499 8646 3500 8635
3500 8632
TIME...MOT...LOC 1435Z 231DEG 32KT 3491 8649
$$
CBD000
WWUS54 KHUN 061447
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 AM CDT WED MAY 6 2009
ALC089-061456-
/O.CAN.KHUN.TO.W.0059.000000T0000Z-090506T1500Z/
MADISON AL-
947 AM CDT WED MAY 6 2009
...THE TORNADO WARNING FOR NORTHEASTERN MADISON COUNTY IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN CANCELED.
A SEPARATE TORNADO WARNING IS IN EFFECT FOR SOUTHEAST MADISON COUNTY
UNTIL 1030 AM CDT.
LAT...LON 3498 8631 3497 8631 3494 8625 3492 8627
3494 8629 3493 8632 3491 8632 3489 8634
3482 8649 3493 8656 3499 8646 3500 8635
3500 8632
TIME...MOT...LOC 1446Z 231DEG 32KT 3497 8639
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 6, 8:16 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 6, 8:16 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 AM CDT WED MAY 6 2009
.UPDATE...MESOSCALE UPDATE.
&&
.DISCUSSION...
CONVECTIVE LINE NOW PUSHING THROUGH NWRN AL AND SRN MIDDLE
TN...WITH STRONGEST TSRA GENERALLY IN LAWRENCE COUNTY AND POINTS
SOUTH TO SOUTHWEST. BEHIND THE LINE...A 200 MILE WIDE AREA ON
STRATIFORM RA WITH A FEW EMBEDDED CONVECTIVE ELEMENTS WAS MOVING
ACROSS NWRN MISS/NWRN AL. RADAR IMGRY HAS SHOWN SOME WEAKENING
WITH THE LINE AS IT HAS MOVED INTO NWRN AL THIS MORNING...WITH IR
IMGRY LIKEWISE SHOWING CLOUD TOP WARMING. MOTION OF THE LINE IS
BEING DOMINATED BY COLD POOL INTERACTIONS WITH THE REGIONAL SCALE
FLOW. AS LONG AS THIS REMAINS MOSTLY SERLY ACROSS NERN AL...SHOULD
SEE A CONTINUATION OF CONVECTION ALONG THE LEADING EDGE OF THE
LINE. ANALYSES CONTINUE TO INDICATE A 50-60KT LOW-LVL JET MOVING
ACROSS THE AREA. COULD CONTINUE TO SEE SOME CONVECTIVE VERTICAL
MIXING WITH SVR TS WINDS POSSIBLE. HOWEVER...CONVECTION MAY NOW
BE RUNNING AHEAD OF THE BETTER LL JET DYNAMICS. THE MAIN CONCERN
CONTINUES TO BE THE AMOUNT OF RAIN THAT IS LIKELY TO FALL AS THIS
LINE CROSSES THE AREA...WHICH WILL LIKELY BE AROUND ONE TO TWO
INCHES. THIS IS IN ADDITION TO THE LOCALIZED HEAVY RAINS THAT FELL
ACROSS THE AREA WITH SCTD TS EARLY THIS MORNING. SEVERAL FLASH
FLOODING REPORTS HAVE ALREADY BEEN RECEIVED...AND THE ADDITIONAL
RAINS WITH THIS LINE WILL ONLY EXACERBATE THE SITUATION.
ELSEWHERE...FURTHER SOUTH WHERE THE LINE BENDS A LITTLE OF A MORE
SW- NE ORIENTATION...5-10KT SRLY INFLOW SHOULD BE SUFFICIENT TO
KEEP THE LINE SUSTAINED. FURTHER CONVECTIVE DEVELOPMENT UPSTREAM
IS OCCURRING IN THE ARKLATEX REGION...AND SHOWS A GENERALLY ESE
MOVEMENT. LARGER S/SERLY FLOW AND COLD POOL INTERACTIONS WITH THIS
DEVELOPING CONVECTIVE SYSTEM WILL LIKELY HELP TO KEEP IT TO OUR
SOUTH LATER TODAY AS IT CONTINUES TO EVOLVE.
AFTER THIS LINE OF RA/TS MOVES THROUGH THIS MORNING AND THE
AFTN...MAY SEE MOSTLY A CLOUDY DAY...WITH MOST CONVECTION
REMAINING TO OUR SOUTH. WILL HAVE TO WATCH FOR SOME POSSIBLE
REDEVELOPMENT LATER THIS AFTN AS ANOTHER UPR WAVE CROSSES THE
AREA...BUT INSTABILITY MAY BE MINIMAL.
&&
.AVIATION... /ISSUED 650 AM CDT WED MAY 6 2009/
LINE OF +TSRA MOVING INTO NWRN AL THIS MORNING...AND WILL AFFECT
KMSL TERMINAL 12Z-13Z AND KHSV FROM 13Z-14Z BASED ON BEST
ESTIMATES. IFR VIS LIKELY RIGHT ALONG THE LINE OF HEAVIEST
CONVECTION...WITH LIFR BRIEFLY POSSIBLE. CURRENTLY HAVE
PREDOMINANT MVFR CIGS...BUT MAY NEED TO AMEND TO IFR IF THOSE
CONDITIONS PREVAIL FOR SUFFICIENT DURATION. BEHIND THE LINE...AN
EXTENDED PERIOD OF RA WITH SOME EMBEDDED TS WILL CONTINUE FOR
SEVERAL HOURS. SOME UNCERTAINTY REGARDING REDEVELOPMENT OF
CONVECTION AGAIN LATER TODAY...BUT THINK MOST CONCENTRATED
CONVECTION WILL REMAIN TO OUR S LATER TODAY. HAVE RETAINED JUST A
VCSH THOUGH TO ADDRESS THIS UNCERTAINTY. MVFR FOG DEVELOPMENT
POSSIBLE LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 300 AM CDT WED MAY 6 2009/
ROUND ONE OF CONVECTION IS CURRENTLY CROSSING THE HUN CWFA...AND
FORTUNATELY MOST OF THE ACTIVITY HAS REMAINED BELOW SEVERE
THRESHOLDS. LOCAL ANALYSIS SUGGESTS THAT THE AREA IS RELATIVELY
STABLE AND DRY /KEY WORD BEING RELATIVELY/ COMPARED TO AREAS TO
THE W AND SW--DEWPTS ACROSS THE HUN CWFA ARE STILL IN THE 50S IN
SOME SPOTS ACROSS NE AL/SRN MID TN COMPARED TO UPR 60S/NEAR 70
OBSERVED ACROSS THE LOWER MS VALLEY. MEANWHILE...ROUND TWO OF
CONVECTION IS FIRING ACROSS ARKANSAS AT THE INTERSECTION OF A SFC
FRONT...40KT LLJ...AND SHORTWAVE TROUGH AXIS.
THERE IS LITTLE DOUBT THAT IT WILL RAIN ACROSS THE AREA TODAY--
INSTEAD QUESTIONS SURROUND WHETHER ANY STORMS WILL BE SEVERE AND
JUST HOW MUCH IT MIGHT RAIN. 00Z MODELS /ASIDE FROM THE RUC/ HAVE
DONE A VERY POOR JOB WITH THE 3-6HR FCST...AND THE GFS IN PARTICULAR
HAS SOME INTERESTING GRID-SCALE CONVECTIVE FEEDBACK ISSUES...SO
CONFIDENCE IN FCST DETAILS IS NOT PARTICULARLY HIGH. HOWEVER...
MODELS ARE CONSISTENT IN SHOWING 500-1500 J/KG OF CAPE ACROSS THE
AREA THIS AFTN WITH FAIRLY STRONG SPEED SHEAR THOUGH NOT TREMENDOUS
DIRECTIONAL SHEAR. THEY ARE ALSO CONSISTENT IN POOLING IMPRESSIVE
MOISTURE AHEAD OF THE FRONT--GFS INDICATES ALMOST 2 IN PWATS ACROSS
THE AREA...MORE THAN 250 PCT OF NORMAL--IN ADDITION TO WIND PROFILES
THAT SUPPORT TRAINING ECHOES. IN LIGHT OF SIGNIFICANT RAINS SEEN
ALREADY THIS MONTH...IT WILL TAKE LITTLE EFFORT TO PRODUCE FLASH
FLOODING IN THIS ENVIRONMENT...SO WILL CONTINUE THE WATCH FOR TODAY.
SEVERE WX SEEMS TO BE A GOOD POSSIBILITY AS WELL IN LIGHT OF
INSTABILITY PARAMS...WITH MAINLY A DAMAGING WIND THREAT GIVEN THE
SHEAR PROFILES. HOWEVER WE HAVE SAID THAT BEFORE THIS SPRING...SO IT
IS WORTH SAYING THAT MESOSCALE BOUNDARIES...LOCALLY BACKED SFC
WINDS...OR BREAKS IN THE CLOUDS THAT ALLOW FOR ENHANCED HEATING
COULD CREATE A HIGHER TORNADO THREAT.
UPPER TROUGH AXIS SHOULD PUSH THROUGH THE AREA THIS EVENING...
ENDING THE SIGNIFICANT THREATS BUT PERHAPS DRYING THINGS OUT
ENTIRELY. PWATS WILL REMAIN UNSEASONABLY HIGH WITHIN A NWLY FLOW AND
MDLS TRY TO GENERATE SCTD QPF...BUT THERE IS LITTLE OF NOTE
SYNOPTICALLY TO ORGANIZE CONVECTION. BY FRIDAY...ANOTHER DEVELOPING
LOW OVER THE PLAINS WILL CONCENTRATE CONVECTION ACROSS THE OHIO AND
MID-MS VALLEYS AND PLACE THE AREA IN THE WARM SECTOR. SO FOR
THU/FRI...HAVE TRENDED DRIER THOUGH NOT QUITE AS DRY AS THE GFS MOS
YET. HAVE ALSO TRENDED WARMER...THOUGH FCST VALUES BELOW MAY BE TOO
LOW IF SKIES CLEAR OUT AND THERE IS A LOT OF SUNSHINE.
LONGER TERM...PREFERRED THE OLD ECMWF TO THE NEW GFS...BUT CHANGES
ARE MINOR. THE NEXT COLD FRONT WILL IMPACT THE AREA SATURDAY AND
SUNDAY...BRIEFLY PUSH THROUGH THE AREA...THEN ALMOST IMMEDIATELY
RETREAT NEWD AS A WARM FRONT. THUS CHANCE POPS ARE WARRANTED... WITH
HIGHEST VALUES WITH THE MAIN UPPER TROUGH AXIS SAT/SUN...AND THEN
SCTD ACTIVITY FOR THE EARLY PART OF THE WORK WEEK. HAD NO ARGUMENT
WITH THE GFSX MOS VALUES FOR TEMPS...WHICH ARE CLOSE TO THE
EXISTING FCST AND SEASONAL AVGS ANYWAY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
AVIATION/MESOSCALE...KDW
PREV DISCUSSION...99Hazardous weather outlook, May 6, 4:49 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 449 AM CDT WED MAY 6 2009 ALZ001>010-016-TNZ076-096-097-061830- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 449 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE TENNESSEE VALLEY TODAY. GIVEN A SATURATED GROUND FROM RECENT RAINS...THERE IS AN ELEVATED RISK FOR FLOODING AND FLASH FLOODING...EVEN FROM DOWNPOURS OF A SHORT DURATION. THERE WILL BE A TENDENCY FOR THUNDERSTORMS TO REPEATEDLY AFFECT THE SAME AREA...WHICH WILL INCREASE THE AMOUNTS OF RAIN AND FLASH FLOOD THREATS. RAINFALL TOTALS SHOULD AVERAGE ONE TO TWO INCHES...WITH SOME SPOTS RECEIVING OVER THREE INCHES. STRONG TO SEVERE THUNDERSTORM ACTIVITY IS ALSO EXPECTED. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...A WET GROUND COULD ALLOW STRONG WINDS TO MORE EASILY PUSH OVER SOME TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A CHANCE FOR MORE THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE WORK WEEK...AND ESPECIALLY ON SATURDAY...AS A FRONTAL SYSTEM MOVES SOUTHEAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL MAY INCREASE A FLOODING OR FLASH FLOOD POTENTIAL DURING THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE LIKELY TODAY. BOYD
In the hours before
Special weather statement, May 6, 4:57 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 457 AM CDT WED MAY 6 2009 ALZ008-010-016-061000- CULLMAN-DE KALB-MARSHALL- 457 AM CDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN...DEKALB AND MARSHALL COUNTIES UNTIL 5 AM CDT... AT 4 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS EXTENDING FROM MENTONE TO ARKADELPHIA...MOVING EAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FORT PAYNE...ALBERTVILLE. WILBURN...WALTER. RAINSVILLE...HANCEVILLE. RABBIT TOWN...CHIGGER HILL. LAKEVIEW...HIGH POINT. ESTIMATED RAINFALL RATES OF 1/4 TO 3/4 INCH PER HOUR CAN BE EXPECTED WITH LOCALLY HIGHER RATES POSSIBLE. THIS WILL LIKELY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Local storm report, May 6, 6:49 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD CULLMAN 34.17N 86.84W
05/06/2009 CULLMAN AL EMERGENCY MNGR
SEVERAL INCHES OF WATER COVERING CR 616 NEAR THE
INTERSECTION OF HWY 31 AND INTERSTATE 65
0625 AM FLASH FLOOD BOAZ 34.20N 86.16W
05/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE WASHED OUT ON OLD JORDAN ROAD IN BOAZ.
&&
AMINLocal storm report, May 6, 6:58 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM FLASH FLOOD SE HUNTSVILLE 34.73N 86.59W
05/06/2009 MADISON AL NWS EMPLOYEE
FLOODING REPORTED AT BAILEY COVE ROAD AT OLD BROOK TRAIL.
0625 AM FLASH FLOOD NW UNION GROVE 34.40N 86.45W
05/06/2009 MARSHALL AL EMERGENCY MNGR
WATER COVERING THE ROAD ALONG MOUNT VIEW ROAD, MOUNT
OLIVE CHURCH ROAD, AND MIDFIELD ROAD IN UNION GROVE.
&&
AMINLocal storm report, May 6, 7:06 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
706 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD BOAZ 34.20N 86.16W
05/06/2009 MARSHALL AL EMERGENCY MNGR
FLASH FLOODING REPORTED ON SUMMERVILLE ROAD IN BOAZ.
&&
AMINSpecial weather statement, May 6, 7:10 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 710 AM CDT WED MAY 6 2009 ALZ010-061300- DE KALB- 710 AM CDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR FAR NORTHEASTERN DEKALB COUNTY UNTIL 800 AM CDT... AT 710 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLAT ROCK...OR 13 MILES SOUTH OF BRIDGEPORT...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... IDER. SULPHER SPRINGS. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. KULA
Special weather statement, May 6, 8:02 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 802 AM CDT WED MAY 6 2009 ALZ004-007-061345- LAWRENCE-MORGAN- 802 AM CDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL 845 AM CDT... AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF LANDERSVILLE...IN LAWRENCE COUNTY...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN...MOULTON. SPEAKE. CADDO. NEEL...DANVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. DJN
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:32 AM CDT | Flash Flood Warning | HUN | Cullman | 3 hr |
| May 6, 4:45 AM CDT | Flash Flood Warning | HUN | Lawrence, Morgan | 3 hr |
| May 6, 5:04 AM CDT | Flash Flood Warning | HUN | DeKalb, Marshall | 5 hr |
| May 6, 5:14 AM CDT | Flash Flood Warning | HUN | Limestone, Madison, Marshall, Morgan | 3 hr |
| May 6, 5:48 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 42 min |
| May 6, 5:51 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 5 hr |
| May 6, 6:05 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 3 hr |
| May 6, 6:29 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 46 min |
| May 6, 6:32 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| May 6, 7:13 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 47 min |
| May 6, 7:31 AM CDT | Flash Flood Warning | HUN | Cullman, Lawrence, Morgan | 4 hr |
| May 6, 8:09 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 51 min |
| May 6, 8:14 AM CDT | Flash Flood Warning | HUN | Limestone, Madison, Marshall | 4 hr |
| May 6, 8:24 AM CDT | Tornado Warning | HUN | Lawrence, Morgan | 21 min |
| May 6, 8:38 AM CDT | Severe Thunderstorm Warning | HUN | Morgan | 37 min |
| May 6, 8:52 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 38 min |
| May 6, 8:55 AM CDT | Tornado Warning | HUN | Limestone, Madison | 20 min |
| May 6, 9:02 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 5 hr |
| May 6, 9:03 AM CDT | Tornado Warning | HUN | Cullman | 27 min |
| May 6, 9:05 AM CDT | Tornado Warning | HUN | Madison | 25 min |
| May 6, 9:11 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 49 min |
| May 6, 9:20 AM CDT | Tornado Warning | HUN | Cullman | 40 min |
| May 6, 9:45 AM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 45 min |
| May 6, 9:46 AM CDT | River Flood Warning | HUN | Madison | 11 hr |
| May 6, 9:49 AM CDT | River Flood Warning | HUN | Lawrence | 11 hr |
| May 6, 9:52 AM CDT | Tornado Warning | HUN | Cullman | 23 min |
| May 6, 10:13 AM CDT | Tornado Warning | HUN | Marshall | 47 min |
| May 6, 10:31 AM CDT | Tornado Warning | HUN | Jackson | 29 min |
| May 6, 10:42 AM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale | 6 hr |
| May 6, 10:46 AM CDT | Tornado Warning | HUN | DeKalb, Marshall | 23 min |
| May 6, 11:12 AM CDT | Tornado Warning | HUN | DeKalb, Jackson | 13 min |
| May 6, 2:13 PM CDT | River Flood Watch | HUN | Madison, Marshall, Morgan | 21 hr |
| May 6, 4:46 PM CDT | Areal Flood Warning | HUN | Lauderdale | 3 hr |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.